# SDR CA040809003

- Difficulty date: August 2, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 3,479 hours
- Engine: Lyc O540F1B5
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Buckle
- Part number: C6284
- Condition: Cracked
- Location: Pilot Seat
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A 100 HOUR INSPECTION, ENGINEER FOUND CRACKS PROPAGATED FROM TWO RIVETS UNDER BUCKLE.  PLASTIC COVER WAS MOVED BACK AND FURTHER CRACKS WERE FOUND ALONG RIVET LINE OF THE STAINLESS ADAPTER TO PIVOT POINT OF THE BELT ASSEMBLY. TWO OTHER CASES HAVE BEEN FOUND SINCE. THE CAUSE COMES FROM WHEN PILOTS TRY TO INSERT TONGUE IN TO BUCKLE ASSY.  BUCKLE ASSY IS FLEXED TO ACCOMPLISH THE FASTENING OF THE SEAT BELT.  OVER TIME THE STAINLESS ADAPTER IS STRESSED AND CRACKS OCCUR.  PARTICULAR CARE HAS BEEN TAKEN REGARDING INSPECTION CRITERIA.   A LETTER HAS BEEN SENT TO MFG, HOPING TO GET SOME INPUT/CHANGE TO ACCESSIBILITY TO BUCKLE ASSEMBLY.
